MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC

MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC
Model Number 105-5096-000
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that it was planned on treating arteriovenous fistula with onyx and one injection was done with no problem, and then moved to a different vessel off the a2 artery.The apollo catheter was trying to track to the fistula site when the 3 cm distal tip fell off (detached prematurely) into a2.A solitaire mini was used to try to pull the tip of the catheter out.It was able to get pulled back into a branch vessel, and the doctor left it there.It was believed the reason the apollo tip prematurely detached was because a hybrid.012 inch wire made by balt was use and noted the apollo probably overlies the bit, and the wire was too snug, and it didn¿t have room to maneuver and the tip detached.It was reported that catheter separation/break occurred during use.There was no friction or difficulty during injection.There was no force applied during delivery or removal.The catheter tip was not entrapped/stuck.There was no vasospasm.The catheter was not stuck inside the guide catheter.There was no surgical or medicinal intervention required.The broken location was on the distal end.Tip premature detachment occurred but not during onyx injection.The reported device and any accessory devices were prepared and the catheter was flushed as indicated in the instructions for use (ifu).The patient was undergoing surgery for treatment of aa arteriovenous fistula with onyx.It was noted the patient's vessel tortuosity was moderate.The access vessel was the femoral artery with a diameter of 4mm.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that there was resistance when the apollo was being advanced: anterior cerebral 2 branch (a2).When the device wa being received the tip was detached with no resistance.The apollo tip was not embedded in the onyx cast.It was noted that there may be future plans¿to retrieve the catheter tip.The anatomical location of the apollo tip: a2.There was no note of vessel calcification.
 
Additional Manufacturer Narrative
H3: product analysis of 105-5096-000, lotno:b458872, damage location details: no damages were found with the apollo catheter hub.No bends or kinks were found with the apollo catheter body.The apollo distal tip was found detached from the catheter.The detached distal tip was not returned.The balt guidewire distal tip appears to be bent (shaped).Testing/analysis: the apollo catheter was flushed, water exited the distal tip.The apollo catheter ldpe overlap was measured to be 1.3mm which is within specification (specification: 1.0-2.5mm).The balt guidewire distal tip outer diameter (od) was measured to be 0.0114¿.Conclusion: based on the device analysis and reported information, the customer¿s ¿tip premature detachment¿ report was confirmed.In this event, it is likely the use of an incompatible guidewire contributed to the tip premature detachment issue.As per the apollo instructions for use, ¿the apollo is a flow directed micro catheter that can optionally be used with hydrophilic, 0.010¿ or less sized guidewires.The apollo is not compatible with nonhydrophilically coated guidewires or guidewires greater than 0.010¿ in diameter¿.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
APOLLO
Common Device Name
AGENT, INJECTABLE, EMBOLIC
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17125468
Report Number2029214-2023-00923
Device Sequence Number6448466
Product Code MFE
UDI-Device Identifier00847536006041
UDI-Public00847536006041
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P030004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/29/2025
Device Model Number105-5096-000
Device Catalogue Number105-5096-000
Device Lot NumberB458872
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2023
Supplement Date Received by Manufacturer06/14/2023
07/12/2023
Initial Report FDA Received Date06/14/2023
Supplement Report FDA Received Date06/15/2023
08/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown